Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Lipscomb's space $ \omega^{A}$ is the attractor of an infinite IFS containing affine transformations of $ l^{2}(A)$


Authors: Radu Miculescu and Alexandru Mihail
Journal: Proc. Amer. Math. Soc. 136 (2008), 587-592
MSC (2000): Primary 37C70; Secondary 54H05, 54B15
DOI: https://doi.org/10.1090/S0002-9939-07-08981-2
Published electronically: November 2, 2007
MathSciNet review: 2358499
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is known that Lipscomb's space $ L(A)$ can be imbedded in Hilbert's space $ l^{2}(A)$. Let $ \omega ^{A}$ be the imbedded version of $ L(A)$ endowed with the $ l^{2}(A)$-induced topology. We show how to construct $ \omega ^{A}$ as the attractor of an iterated function system containing an infinite number of affine transformations of $ l^{2}(A)$. In this way we answer an open question of J.C. Perry.


References [Enhancements On Off] (What's this?)

  • [1] M. F. Barnsley, Fractals everywhere, Academic Press, 1988. MR 90e:58080 MR 1231795 (94h:58101)
  • [2] S.L. Lipscomb and J.C. Perry, Lipscomb's $ L(A)$ space fractalized in Hilbert's $ l^{2}(A)$ space, Proc. Amer. Math. Soc. 115 (1992), 1157-1165. MR 92j:54051 MR 1093602 (92j:54051)
  • [3] S.L. Lipscomb, On imbedding finite-dimensional metric spaces, Trans. Amer. Math. Soc. 211 (1975), 143-160. MR 52:1648 MR 0380751 (52:1648)
  • [4] J.C. Perry, Lipscomb's universal space is the attractor of an infinite iterated function system, Proc. Amer. Math. Soc. 124 (1996), 2479-2489. MR 97a:54044 MR 1346984 (97a:54044)
  • [5] N. A. Secelean, Masura si Fractali, Editura Universitatii "Lucian Blaga" din Sibiu, 2002.
  • [6] N. A. Secelean, Countable iterated function systems, Far East J. Dyn. Sys. 3 (2001), no. 2, 149-167. MR 2003d : 28015 MR 1900096 (2003d:28015)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37C70, 54H05, 54B15

Retrieve articles in all journals with MSC (2000): 37C70, 54H05, 54B15


Additional Information

Radu Miculescu
Affiliation: Department of Mathematics, Bucharest University, Bucharest, Academiei Street 14, Romania
Email: miculesc@yahoo.com

Alexandru Mihail
Affiliation: Department of Mathematics, Bucharest University, Bucharest, Academiei Street 14, Romania
Email: mihailalex68@yahoo.com

DOI: https://doi.org/10.1090/S0002-9939-07-08981-2
Keywords: Lipscomb's space, infinite iterated function system
Received by editor(s): May 29, 2006
Received by editor(s) in revised form: October 1, 2006, and October 26, 2006
Published electronically: November 2, 2007
Communicated by: Jane M. Hawkins
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society